MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-1513
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: complete name: (b)(6) hospital.This report is related to the following linked patient identifier: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a diagnostic procedure, a rubber -like object attached to the forceps port of the connecting tube had fallen off into the patient.The rubber from the cleaning tube has been retrieved.It is believed that the rubber broke off when cleaning with a cleaning device made by another company.The rubber broke off and entered the endoscope, causing it to fall off during the examination.The fragments were retrieved using the same device, and the procedure was completed (with the same device).No reports of health hazard.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The subject device was evaluated by olympus, and the following was noted: the device was attached with non-olympus connectors and rubber.Therefore, it was confirmed that the device did not meet its specifications or function.Moreover, the user reported using a non-olympus oer to conduct reprocessing.Therefore, it could not be confirmed if the user deviated from the reprocessing methods outlined in the instructions for use (ifu).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it was determined that the foreign material was rubber from the modified subject device (maj-1513).However, the root cause of the reported event could not be identified.The event can be detected/prevented by following the ifu which states: operation manual: ¿do not make inappropriate repairs or modifications." "do not disassemble or modify the product under any circumstances.Doing so may not only cause injury to human body or damage to the product but may also result in a loss of functionality.If the product was required to repair, follow ¿chapter 8: troubleshooting and repair¿.If you are unable to resolve the issue, discontinue use and send the product to olympus for repair.¿ 5 instrument compatibility: ¿this product is compatible with the olympus endoscope reprocessor and olympus endoscopes.To confirm the compatible endoscopes, refer to the separate ¿list of compatible endoscopes/connecting tubes¿ supplied with the olympus endoscope reprocessor or if necessary, contact customer service center, service center designated by olympus, our branch, or sales agency." "compatible endoscope reprocessor: oer-3, oer-4, oer-5, oer-s¿ this supplemental report includes additional information received from the customer.The information has been added to b5.Also, an update has been made to d8, d9 and h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was further reported that the broken device fell off and into the patient¿s lung.Although it was confirmed that it was removed, the method of retrieval is reportedly unknown.No additional medical interventions were required.There was no patient harm.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20225004
Report Number9610595-2024-18397
Device Sequence Number3365288
Product Code FEB
UDI-Device Identifier04953170234026
UDI-Public04953170234026
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1513
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date07/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOVIDEOSCOPE, BF-F260, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown